The purpose of this paper is to generalize known a priori error estimates of the composite finite element (CFE) approximations of elliptic problems in nonconvex polygonal domains to the time dependent parabolic problems. This is a new class of finite elements which was introduced by [W. Hackbusch and S. A. Sauter,
Composite finite elements for the approximation of PDEs on domains with complicated micro-structures,
Numer. Math. 75 1997, 4, 447–472] and subsequently modified by [M. Rech, S. A. Sauter and A. Smolianski,
Two-scale composite finite element method for Dirichlet problems on complicated domains,
Numer. Math. 102 2006, 4, 681–708] for the approximations of stationery problems on complicated domains. The basic idea of the CFE procedure is to work with fewer degrees of freedom by allowing finite element mesh to resolve the domain boundaries and to preserve the asymptotic order convergence on coarse-scale mesh. We analyze both semidiscrete and fully discrete CFE methods for parabolic problems in two-dimensional nonconvex polygonal domains and derive error estimates of order and in the -norm and -norm, respectively. Moreover, for homogeneous equations, error estimates are derived for nonsmooth initial data. Numerical results are presented to support the theoretical rates of convergence.
This paper focuses on the inner iteration that arises in inexact inverse subspace iteration for computing a small deflating subspace of a large matrix pencil.
First, it is shown that the method achieves linear rate of convergence if the inner iteration is performed with increasing accuracy.
Then, as inner iteration, block-GMRES is used with preconditioners generalizing the one
by Robbé, Sadkane and Spence
[Inexact inverse subspace iteration with preconditioning applied to non-Hermitian eigenvalue problems,
SIAM J. Matrix Anal. Appl. 31 2009, 1, 92–113].
It is shown that the preconditioners help to maintain the number of iterations needed by block-GMRES to approximately a small constant.
The efficiency of the preconditioners is illustrated by numerical examples.
In this paper, we introduce and analyze a high-order, fully-mixed finite element method for the free convection of
n-dimensional fluids, , with temperature-dependent viscosity and thermal conductivity.
The mathematical model is given by the coupling of the equations of continuity, momentum (Navier–Stokes)
and energy by means of the Boussinesq approximation, as well as mixed thermal boundary conditions and a
Dirichlet condition on the velocity. Because of the dependence on the temperature of
the fluid properties, several additional variables are defined, thus resulting in an augmented formulation
that seeks the rate of strain, pseudostress and vorticity tensors,
velocity, temperature gradient and pseudoheat vectors, and temperature of the fluid. Using a fixed-point approach,
smallness-of-data assumptions and a slight higher-regularity assumption for the exact solution provide the necessary
well-posedness results at both continuous and discrete levels. In addition, and as a result of the augmentation,
no discrete inf-sup conditions are needed for the well-posedness of the Galerkin scheme, which provides freedom of choice
with respect to the finite element spaces. In particular, we suggest a combination based on Raviart–Thomas, Lagrange and
discontinuous elements for which we derive optimal a priori error estimates. Finally, several numerical examples
illustrating the performance of the method and confirming the theoretical rates of convergence are reported.
In this work, we construct and analyze a nonconforming high-order discretization method for the quasi-static single-phase nonlinear poroelasticity problem describing Darcean flow in a deformable porous medium saturated by a slightly compressible fluid.
The nonlinear elasticity operator is discretized using a Hybrid High-Order method, while the Darcy operator relies on a Symmetric Weighted Interior Penalty discontinuous Galerkin scheme.
The method is valid in two and three space dimensions, delivers an inf-sup stable discretization on general meshes including polyhedral elements and nonmatching interfaces, supports arbitrary approximation orders, and has a reduced cost thanks to the possibility of statically condensing a large subset of the unknowns for linearized versions of the problem.
Moreover, the proposed construction can handle both nonzero and vanishing specific storage coefficients.
We consider a class of nonlinear elliptic problems associated with models in biophysics, which are described by the Poisson–Boltzmann equation (PBE).
We prove mathematical correctness of the problem, study a suitable class of approximations, and deduce guaranteed and fully computable bounds of approximation errors.
The latter goal is achieved by means of the approach suggested in  for convex variational problems.
Moreover, we establish the error identity, which defines the error measure natural for the considered class of problems and show that it yields computable majorants and minorants of the global error as well as indicators of local errors that provide efficient adaptation of meshes.
Theoretical results are confirmed by a collection of numerical tests that includes problems on 2D and 3D Lipschitz domains.
In this paper, we consider a simplified iteratively regularized Gauss–Newton method in a Banach space setting under a general source condition. We will obtain order-optimal error estimates both for an a priori stopping rule and for a Morozov-type stopping rule together with a posteriori choice of the regularization parameter. An advantage of a general source condition is that it provides a unified setting for the error analysis which can be applied to the cases of both severely and mildly ill-posed problems. We will give a numerical example of a parameter identification problem to discuss the performance of the method.
In the present paper, we study in the harmonic analysis associated to the Weinstein operator, the boundedness on Lp of the uncentered maximal function. First, we establish estimates for the Weinstein translation of characteristic function of a closed ball with radius ɛ centered at 0 on the upper half space d−1× ]0, + ∞ [. Second, we prove weak-type L1-estimates for the uncentered maximal function associated with the Weinstein operator and we obtain the Lp-boundedness of this operator for 1 < p ≤ + ∞. As application, we define a large class of operators such that each operator of this class satisfies these Lp-inequalities. In particular, the maximal operator associated respectively with the Weinstein heat semigroup and the Weinstein-Poisson semigroup belong to this class.